APS and suffering still with Tia's ?

Been on warafrine for 6 weeks now ,things really started to feel normal again , well as normal as they can , then bam yesterday got left side weakness but all was normal by the afternoon and today left side weakness , dizziness general feeling rubbish and so tired .I phoned my APS dr who said go to A&E and get a scan .the last time I had to wait 4 weeks for a scan so I said what's the point , they will only give me Asprin and send me home . My INR is bang on target ? Any advice would be grateful please . Flipping sick of this . 😞

21 Replies

oldestnewest
  • What's your target?

  • 3-4

  • I was much better after Warfarin. The neurological symptoms that you also seem to have were almost gone. BUT it took some time before I was steady and high enough with my INR.  6 weeks is a very little time to get rid of most of the symptoms.

    You have to take a vein test at a lab rahter often  to know what number your are on as to the INR  and secondly  you also should have a Specialistof APS  who understands that we have too thick blood and knows what to look for and that we need an INR around 3.5 to feel good. When I am under an INR of 3.0 I have to take a Fragminshot. I have been on Warfarin for 5 years now and selftested 4 years with good result. 

    My therapeutic INR- level is 3.2 - 3.8 and I feel best at 3.8

    Hope you have an Expert and that he will let you go up to the higher level 3.0.-4.0.

    Best wishes from Kerstin in Stockholm

  • Do you not worry about bleeds X 

  • No. I selftest and control my INR every second day. Professor Huges has said that we do not bleed from APS but clot. It is sad that the Doctors do not understand how very thick blood we have and are so very afraid to let us go up to an INR between 3.0 - 4.0 and stay there. 

    They should listen to the patient who usually know very well when the INR is out of  range. 

    I have also talked with my dentist as I was rather high that day in my INR (just a normal visit) and he tested and found that i was not easy bleeding at all.

    But I do not go over 4.0 because that could be a risque if I stay there for some time. It is always the fear if we have an accident but as long as I have control I do not worry. It is far more risque to get a lot of microembolies.

    Kerstin

  • HI, are you under one of our recommended specialists?   hughes-syndrome.org/self-he...  ?  Also be aware that Warfarin and your INR can be very sensitive to changes in diet, virus, other medication etc etc, were you given the right information when starting on your Warfarin with regard to keeping your INR steady.  Kerstin (Lure2) can give you great advice, as can Lynn, APSnotFAB, I myself have never been on it, only Aspirin and other medication and at times Fragmin injections.    MaryF

  • Have you had your INR checked? Is it possible thats the reason for the symptoms? If so do you need to go higher or possibly inject with heparin until the INR is more stable?

  • Yes on Monday It was 3.4 , two weeks before it was 3.8 and I felt better . I'm under professor hay at Manchester Royal , phoned prof this morning and he has brought my appointment forward to the 9 th of May . I'm going to ask about Helprin as well as warfarin x

  • Hi I also continued to have Tia on warfarin.  I have been diagnosed 10 years. My specialist also put me on clopidrogel....same as aspirin daily which seems to work. One thing I will say about having a higher inr range ( mine was 3 to 4) is that the risk of bleeding is increased. I suffered a massive internal bleeding and since my range has been lowered to 2 to 3 for my own safety.  As others have said warfarin takes time to work.  I know it feels like hell to have a lifelong disease, but it only controls you if you let it.  Keep positive, use the support and know your not alone.  I still suffer migraines due to having a lower inr but I deal with the condition day to day, as someone has mentioned on previous posts the book sticky blood by Kay Thackery is a goo read for you and your relatives/friends.  Keep positive. Sarah xx

  • I ment to say clopidrogel as well as warfarin 

  • Hi Sarah , I am on Clopidogrel  as well as WArafrin !! Are you able to drive ? My NRI was 3.4 on Monday and I have been on WArfrin for about 6 or 7 weeks now . I was doing great then bam back to square one . Feel soo fed up with it all . I live on my own as well so there is the constant fear something is goin to happen whilst I'm on my own xx

  • I also live on my own so know how you feel, I am now able to drive as I have not had a Tia for 4 years.  I manage to work full time even though it leaves me exhausted,  the housework can wait !. It's frustrating waiting for the treatment to be right, but you will get there. Stress levels also affect symptoms, which is why I don't worry to much about things.....has taken a long time to get there mind you.  You can't predict the disease but you can control your fear of it.  I never thought I would reach 40 but just have,  had my first PE in 1997 while pregnant.  My inr does what it wants at times and goes all over the place.  One thing I can say is you can either chose to be a survivor of APS or a victim.  Is easy to feel negative about it, but I cannot change it, so I change what I can which is my outlook and choose to be a survivor like all of us here on the forum. Kind regards S xx

  • I to work full time and it exhausts me . Each day is so different with this disease . I try to keep positive and I am normally a tuff cookie , my daughter has just tested positive for it twice now as she had a little TIA in March . And a kidney transplant in 2011 so stress does play a big part in my life !! I'm just taking it a day at a time . I will win with this I don't do failure 😘Just such a relief to have someone to talk to x

  • Although bleeding is always a risk when putting INR higher, the main issue with APS is controlling symptoms. If one form of anticoagulation is not doing that despite raising the dose, it may be time to think about changing to something else which may control symptoms without such a high bleeding risk. For instance you could come off of warfarin and take LMW heparin like dalteparin as that is quite safe long term but works in a completely different way to warfarin. May people who cannot stabalise their INR find this a better option. Just something to consider.

  • Hi Amy how did your May 9th Doctors visit with Professor Hay go! Are you still getting weaknesses on left side and are you in Target with INR's??? I hope and pray all went well???

  • Being on warfarin will not necessarily protect you from clotting events, you have to be on enough of it for the best protection.  People with Hughes/APS, who have had a clotting episode generaally need to have a higher dose, as measured by INR target, than many others who are on warfarin for various other reasons. You really need your target INR set by someone who understands Hughes/APS (hence the list of recommended specialists)

    I had three TIA's one after the other on a day when my INR was 3.3. My target now, as set by Prof Hughes, is 3.8 to 4.0 and, if it falls below 3.0 I resort to heparin injections.

    Anti-coagulation medicines need to be at the appropriate dose for best protection.

    The same amount of warfarin dose will not necessarily result in the same INR as others taking that dose. What I take to acheive my target may be less, or more, than what others would take to acheive the same target. The effect of any dose is dependent on many factors.

    Getting the right target for you is of paramount importance.

  • I see professor hay at Manchester Royal , I had my firstvTIa Feb 15, they kept saying it was hemapligic migraine !!!! Until one day 10 months later might I add the noticed the APS anti body in my blood 😡. It's been hell , aspirin didn't work , clopidogrel didn't work that's when they sent me to see the professor , he was astonished that nobody had put me on warfarin at the start . I have had 7 weeks of feeling good . Well as good as it can be with this flipping disease , my NIR on Monday was 3.4 and I felt pretty rough , two weeks befor it was 3.8 and I felt great  . Going to see professor on the 9th may , he fitting me in . Such a relish to talk to someone who knows what it feels like xx

  • What target is ur INR???

  • What is ur INR target???

  • She told us it was 3 - 4 Deb.

    Kerstin

  • Oh sorry Kerstin!

You may also like...